Brown spotting during contraception is a common side effect of several modern methods of contraception. Brown spotting between periods, brown spotting before period or brown spotting after period could be connected to contraception use and could be a subject of concern. It is important to know when women should expect brown spotting and what should be done to prevent this unpleasant side effect of contraception methods.
Brown spotting during contraception – emergency contraception
Brown spotting after emergency contraception is pretty common. Some women could have brown spotting or even bleeding within the first week of taking emergency contraception. Most women will have their next period within seven days of when it is usually due.
Brown spotting during contraception – Mirena
Brown spotting is one of unpleasant side effects of Mirena. During first 6 months with Mirena you could experience the brown spotting. Main causes for brown spotting during Mirena use are hormonal disturbances and/or infections (vaginal infections and/or pelvic infections). In both cases the endometrium (internal uterine lining) is damaged.
Brown spotting could appear after Mirena insertion – it is pretty common and many women could experience brown spotting during one week after Mirena insertion. However on-going brown spotting could be a sign of vaginal or pelvic infections.
Brown spotting during contraception – Birth Control Pills
Birth control pills are known as the most popular modern contraception and there are already many well known side effects of the pills (short-term and long-term). Brown vaginal spotting can be one of side effects of birth control pills. Brown spotting caused by birth control pills is unpleasant and embarrassing problem that many women deal with monthly. It should be mentioned that brown spotting is not always a sign of infection or any serious diseases – brown spotting could be just a signal of some hormonal changes developed by birth control pills. In most cases brown spotting is usually old blood.
Brown spotting during contraception – NuvaRing
Brown spotting during contraception
Bleeding between periods and/or brown spotting between periods are pretty common side effects of NuvaRing. After NuvaRing use is stopped, it usually takes one or two months for a woman’s periods to return to the normal menstrual cycles she had before using NuvaRing – women could have irregular periods and/or irregular brown spotting or absent periods (post-NuvaRing amenorrhea). After NuvaRing use is stopped, women could have brown spotting and/or irregular periods for as long as 6-8 months after stopping. This is more likely if women already had irregular periods before using the NuvaRing.
Above mentioned NuvaRing side effects including brown spotting could be explained by hormonal changes developed by NuvaRing hormones (estrogen and progestin) which work together to prevent women ovaries from producing mature eggs.
Brown spotting during contraception – Norplant
Brown spotting is pretty common and very unpleasant on-going side effect of Norplant. Brown spotting is indicating hormonal changes and hormonal disbalance in women body. Many service providers consider brown spotting as a normal situation during use of Norpland.
Brown spotting during contraception – Depo Provera
Irregular bleeding or brown spotting is common side effects of Depo Provera. High doses of female hormone progesterone are changing women normal monthly hormonal rhythm. After Depo Provera shot ovaries stop producing and releasing eggs which is causing endometrial changes which trigger annoying long-term bleeding or brown spotting. After a year of use, many women stop having periods but still continue having irregular brown spotting.
Brown spotting during contraception – IUD
Brown spotting and/or brown discharge and/or light bleeding between periods – are common during the first 3-6 months of use of a copper-bearing IUD. These are not harmful and usually improve over time.
Vaginal infections provoked by infected IUD also could be a cause of unexpected irregular brown spotting (especially after sexual contacts and/or gynecological observations). An infected intrauterine device (IUD) may cause a pus-like cervical spotting along with mild uterine tenderness. Removal of the device should stop the spotting and the pain.
Vaginal spotting (mainly brown spotting) may occur during the first few weeks due to the initial reaction of the lining of the uterus (endometrium). This should not be a cause for concern, but if the spotting is heavy, or accompanied by pelvic pain and/or fever, the woman should contact the clinic immediately.
Disclaimer: It is strongly recommended to consult your doctor for professional advice. Above mentioned information and recommendations are just general and should be adapted to each person according to personal health indicators and status.